A 52-year-old woman with no family or personal history of psychiatric illness was admitted to our psychiatric unit for manic symptoms that had begun 1 month earlier. She had exhibited unusual elation, mood lability, decreased need for sleep, and hyperactivity, and was giving her money away to strangers. On admission, she demonstrated irritability, distractibility, talkativeness, psychomotor agitation, and flight of thought. At 30 years old, she had received a partial thyroidectomy for a hyperthyroid goiter but no T4 therapy. Initial laboratory examinations were normal except for hypothyroidism with high thyroid-stimulating hormone (50.71 μIU/ml, reference range: 0.47–4.64 μIU/ml). She was prescribed olanzapine (20 mg/day) and valproate (1,000 mg/day) for mania and T4 for hypothyroidism. At 4 weeks, she remained manic and episodically disoriented. Hashimoto's encephalopathy was suspected when thyroid function study showed euthyroidism with increases in thyroglobulin antibodies (296 IU/ml, normal value: <25 IU/ml) and thyroperoxidase antibodies (1652 IU/ml, normal value: <25 IU/ml). A psychiatrist, neurologist, and endocrinologist jointly evaluated her reports and diagnosed her with Hashimoto's encephalopathy. Oral prednisolone (1 mg/kg/day) was added to her regimen. At 45 days, her manic symptoms and antithyroid antibodies had decreased markedly (thyroglobulin antibodies: 35.8 IU/ml, thyroperoxidase antibodies: 408 IU/ml). Four weeks later, she was prescribed prednisolone (40 mg/day) and valproate (500 mg/day) and discharged. Her psychiatric symptoms continued improving. By 6 months, she was completely weaned from prednisolone but continued taking valproate.